MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 28MM +8; PRSTHSS,HIP,SM-CNSTRND,MTL/CRMC/PLYMR,CMNTD OR NN-PRS, UNCMNTD

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 28MM +8; PRSTHSS,HIP,SM-CNSTRND,MTL/CRMC/PLYMR,CMNTD OR NN-PRS, UNCMNTD
Catalog Number 71342808
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/25/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed because patient had subluxed a number of times following surgery 3 months ago and dislocated for the first time when transferring onto surgical table yesterday.Doctor opened the hip joint using the previous incision.The head and liner were removed and a 20 degree trial liner used to assess stability.Surgeon still thought the joint was not sufficiently stable so progressed to removing the cup with explant.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned for evaluation.A review of complaint history for the listed parts revealed no prior complaints for this failure mode.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.No medical documents were received for investigation.Therefore no medical assessment can be performed.Without the actual product involved and/or device information, our investigation cannot proceed.If the devices or new information is received in the future, these complaints can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
OXINIUM FEM HD 12/14 28MM +8
Common Device Name
PRSTHSS,HIP,SM-CNSTRND,MTL/CRMC/PLYMR,CMNTD OR NN-PRS, UNCMNTD
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7697383
Report Number1020279-2018-01315
Device Sequence Number1065581
Product Code LZO
UDI-Device Identifier03596010474179
UDI-Public03596010474179
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2024
Device Catalogue Number71342808
Device Lot Number14CM01309
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/25/2018
Supplement Date Received by Manufacturer06/25/2018
Initial Report FDA Received Date07/18/2018
Supplement Report FDA Received Date09/10/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;